Alert archive / North Carolina / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind chill advisory at Feb 18, 2015, 3:00 PM EST for 12 counties in North Carolina. It took effect at Feb 19, 2015, 1:00 AM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 3:00 PM EST (20:00 UTC)
- In effect from
- Feb 19, 2015, 1:00 AM EST
- Expired
- Feb 20, 2015, 9:46 AM EST
- In force
- 33 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 126 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152 WWUS42 KMHX 182000 WSWMHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 300 PM EST WED FEB 18 2015 ...BITTERLY COLD ARCTIC AIR NOT SEEN IN SEVERAL DECADES SET TO INVADE EASTERN NC TONIGHT THROUGH FRIDAY... .WIND CHILL VALUES WILL DROP TO THE -5 TO 5 DEGREE RANGE TONIGHT... ONLY IMPROVING TO THE SINGLE DIGITS TO LOW TEENS THURSDAY AFTERNOON...THEN PLUMMET TO 0 TO 10 BELOW ZERO THURSDAY NIGHT THROUGH FRIDAY MORNING. RECORD BREAKING COLD TEMPERATURES WILL COMBINE WITH GUSTY WEST TO NORTHWEST WINDS TO PRODUCE THESE DANGEROUSLY COLD VALUES. THE BITTER COLD WIND CHILLS WILL SLOWLY IMPROVE BY LATE FRIDAY MORNING. NCZ029-044>047-079>081-090>095-098-103-104-191000- /O.NEW.KMHX.WC.Y.0002.150219T0600Z-150220T1500Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 300 PM EST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 10 AM EST FRIDAY. * WIND CHILL VALUES...5 ABOVE TO 5 BELOW ZERO TONIGHT THROUGH THURSDAY MORNING. SINGLE DIGITS ABOVE ZERO THURSDAY AFTERNOON. 0 TO 10 BELOW ZERO THURSDAY NIGHT THROUGH FRIDAY MORNING. * OTHER IMPACTS...RESIDENTS ARE URGED TO PROTECT PIPES BY MAKING SURE TO LEAVE FAUCETS AT A SLOW DRIP OVERNIGHT...AND MAKING SURE PIPES ADJACENT TO OUTSIDE WALLS ARE WRAPPED AND WELL INSULATED. BE SURE TO BRING PETS INSIDE AND CHECK UP ON THE ELDERLY. KEEP A WINTER SURVIVAL KIT IN YOUR VEHICLE IN CASE OF VEHICLE BREAK DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
4 follow-up statements
289 WWUS42 KMHX 190914 WSWMHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 414 AM EST THU FEB 19 2015 ...BITTERLY COLD ARCTIC AIR NOT SEEN IN SEVERAL DECADES WILL BE ACROSS EASTERN NC THROUGH FRIDAY... .WIND CHILL VALUES WILL DROP TO THE -5 TO 5 DEGREE RANGE EARLY THIS MORNING...ONLY IMPROVING TO THE SINGLE DIGITS TO LOW TEENS THIS AFTERNOON...THEN PLUMMETING TO 0 TO 10 BELOW ZERO TONIGHT THROUGH FRIDAY MORNING. RECORD BREAKING COLD TEMPERATURES WILL COMBINE WITH GUSTY NORTHWEST WINDS TO PRODUCE THESE DANGEROUSLY COLD WIND CHILL VALUES. CONDITIONS SLOWLY IMPROVE BY LATE FRIDAY MORNING. NCZ029-044>047-079>081-090>095-098-103-104-192100- /O.CON.KMHX.WC.Y.0002.000000T0000Z-150220T1500Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 414 AM EST THU FEB 19 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * WIND CHILL VALUES...5 ABOVE TO 5 BELOW ZERO THROUGH THIS MORNING. SINGLE DIGITS TO LOW TEENS THIS AFTERNOON. 0 TO 10 BELOW ZERO TONIGHT THROUGH FRIDAY MORNING. * OTHER IMPACTS...RESIDENTS ARE URGED TO PROTECT PIPES BY MAKING SURE TO LEAVE FAUCETS AT A SLOW DRIP OVERNIGHT...AND MAKING SURE PIPES ADJACENT TO OUTSIDE WALLS ARE WRAPPED AND WELL INSULATED. BE SURE TO BRING PETS INSIDE AND CHECK UP ON THE ELDERLY. KEEP A WINTER SURVIVAL KIT IN YOUR VEHICLE IN CASE OF VEHICLE BREAK DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
117 WWUS42 KMHX 192020 WSWMHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 320 PM EST THU FEB 19 2015 ...A BITTERLY COLD ARCTIC AIR MASS WILL BE ACROSS EASTERN NC THROUGH FRIDAY... .WIND CHILL VALUES WILL DROP TO 0 TO 10 BELOW ZERO LATE TONIGHT THROUGH FRIDAY MORNING. RECORD BREAKING COLD TEMPERATURES WILL COMBINE WITH A NORTHWEST WIND TO PRODUCE THESE DANGEROUSLY COLD WIND CHILL VALUES. CONDITIONS WILL IMPROVE BY LATE FRIDAY MORNING AS TEMPERATURES RISE INTO THE 20S. NCZ029-044>047-079>081-090>095-098-103-104-201000- /O.CON.KMHX.WC.Y.0002.000000T0000Z-150220T1500Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 320 PM EST THU FEB 19 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * WIND CHILL VALUES...0 TO 10 BELOW ZERO LATE TONIGHT THROUGH FRIDAY MORNING. * OTHER IMPACTS...RESIDENTS ARE URGED TO PROTECT PIPES BY MAKING SURE TO LEAVE FAUCETS AT A SLOW DRIP OVERNIGHT...AND MAKING SURE PIPES ADJACENT TO OUTSIDE WALLS ARE WRAPPED AND WELL INSULATED. BE SURE TO BRING PETS INSIDE AND CHECK UP ON THE ELDERLY. KEEP A WINTER SURVIVAL KIT IN YOUR VEHICLE IN CASE OF VEHICLE BREAK DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
867 WWUS42 KMHX 200910 WSWMHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 410 AM EST FRI FEB 20 2015 ...A BITTERLY COLD ARCTIC AIR MASS WILL BE ACROSS EASTERN NC TODAY... .WIND CHILL VALUES WILL CONTINUE FROM 0 TO 10 BELOW ZERO THROUGH THIS MORNING. RECORD BREAKING COLD TEMPERATURES WILL COMBINE WITH A NORTHWEST WIND TO PRODUCE THESE DANGEROUSLY COLD WIND CHILL VALUES. CONDITIONS WILL IMPROVE BY LATE THIS MORNING AS TEMPERATURES RISE INTO THE 20S. NCZ029-044>047-079>081-090>095-098-103-104-201500- /O.CON.KMHX.WC.Y.0002.000000T0000Z-150220T1500Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 410 AM EST FRI FEB 20 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WIND CHILL VALUES...0 TO 10 BELOW ZERO THROUGH THIS MORNING. * OTHER IMPACTS...RESIDENTS ARE URGED TO PROTECT PIPES BY MAKING SURE TO LEAVE FAUCETS AT A SLOW DRIP OVERNIGHT...AND MAKING SURE PIPES ADJACENT TO OUTSIDE WALLS ARE WRAPPED AND WELL INSULATED. BE SURE TO BRING PETS INSIDE AND CHECK UP ON THE ELDERLY. KEEP A WINTER SURVIVAL KIT IN YOUR VEHICLE IN CASE OF VEHICLE BREAK DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
662 WWUS42 KMHX 201446 WSWMHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 946 AM EST FRI FEB 20 2015 ...WIND CHILL VALUES RISING TO ABOVE 0 THIS MORNING... NCZ029-044>047-079>081-090>095-098-103-104-201600- /O.CAN.KMHX.WC.Y.0002.000000T0000Z-150220T1500Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 946 AM EST FRI FEB 20 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL VALUES HAVE RISEN TO THE SINGLE DIGITS ABOVE ZERO THIS MORNING...AND WILL CONTINUE TO RISE INTO THE TEENS BY AROUND NOON. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 1:47 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 18, 1:47 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
147 PM EST WED FEB 18 2015
.SYNOPSIS...
LOW PRESSURE WILL MOVE ALONG THE FRONT OFFSHORE TONIGHT. HIGH PRESSURE
WILL BUILD OVER THE AREA WEDNESDAY AHEAD OF A STRONG COLD FRONT
THAT PASSES THROUGH WEDNESDAY EVENING. BITTERLY COLD ARCTIC HIGH
PRESSURE WILL BE OVER THE AREA THURSDAY INTO EARLY SATURDAY. A
WARM FRONT WILL LIFT NORTH SATURDAY WITH LOW PRESSURE APPROACHING
THE REGION ON SUNDAY INTO MONDAY WITH ANOTHER ARCTIC COLD FRONT
PUSHING THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 130 PM WEDNESDAY...RETURN FLOW COMMENCING THIS AFTERNOON TO
THE SW IN RESPONSE TO SHARP ARCTIC FRONT NOW CROSSING THE
MOUNTAINS. TEMPS RISING THROUGH THE 30S AND NEARING 40 IN MOST
PLACES WITH MOSTLY SUNNY SKIES ALL HELPING TO MELT AWAY ANY
REMAINING ICE. BAND OF PRECIP IN FORM OF SN IN THE MOUNTAINS AND
RASN MIX IN THE WESTERN PIEDMONT EXPECTED TO MOVE EAST AND NOT
AFFECT E NC TILL AFTER DARK.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
AS OF 4 AM WEDNESDAY...UPPER TROUGH AND ASSOC ARCTIC COLD FRONT
WILL MOVE THROUGH THE AREA TONIGHT WITH ISOLD TO SCT SNOW SHOWERS.
MOISTURE IS LIMITED SO NOT EXPECTING ANY SIG SNOW ACCUMULATION.
WILL HAVE HIGHEST CHC POPS, 40%, ACRS NERN SXNS OF THE AREA. WIND
CHILLS OVERNIGHT WILL DROP INTO THE 0-10 DEGREE RANGE AREAWIDE AND
WILL COVER WITH A SPS. TEMPS WILL DROP INTO THE MID TO UPR TEENS
TO AROUND 20 ON THE IMMEDIATE COAST.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 330 AM WEDNESDAY...WITH ARCTIC FRONT OFFSHORE AND VERY COLD
AIR OVERSPREADING THE REGION ON THURSDAY...TEMPERATURES WILL
STRUGGLE TO REACH THE MID 20S AREA-WIDE. BY FRIDAY MORNING...SOME
OF THE LOWEST THICKNESSES AND 850 MB TEMP VALUES OBSERVED IN THIS
AREA IN DECADES WILL LEAD TO LOW TEMPERATURES IN THE SINGLE DIGITS
OVER MUCH OF THE AREA WITH 10 TO 15 DEGREES ON THE OUTER BANKS.
MINIMAL RECOVERY ON FRIDAY WITH HIGHS REMAINING GENERALLY IN THE
MID 20S. THE COLD HIGH FINALLY RETREATS OFFSHORE FRIDAY NIGHT INTO
SATURDAY. AFTER ONE MORE VERY COLD MORNING IN THE TEENS TO LOWER
20S...TEMPERATURES RECOVER QUICKLY BY SATURDAY AFTERNOON AS STRONG
WARM ADVECTION KICKS IN AHEAD OF DEVELOPING LOW OVER THE SOUTHERN
PLAINS. SOME LIGHT WARM ADVECTION PRECIPITATION WILL POP UP DURING
SATURDAY AFTERNOON...BUT TEMPERATURES SHOULD BE SUFFICIENTLY TO
PRECLUDE ANY PRECIPITATION TYPE ISSUES. AS THE LOW STRENGTHENS AND
MOVES EAST AND S/SW WINDS BECOME GUSTY...TEMPERATURES ON SUNDAY
WILL APPROACH 60 DEGREES WITH INCREASING DEEP MOISTURE LEADING TO
A DECENT CHANCE OF RAIN SUNDAY INTO SUNDAY NIGHT. ANOTHER STRONG
ARCTIC FRONT WILL MOVE OFFSHORE BY MONDAY MORNING WITH AROUND
ROUND OF WELL BELOW NORMAL TEMPERATURES FOR EARLY NEXT WEEK.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 18Z THURSDAY/...
AS OF 1PM WEDNESDAY...HIGH CONFIDENCE OF VFR CONDITIONS FOR THE
MOST PART. ARCTIC COLD FRONT WILL APPROACH THE AREA THIS AFTERNOON
AND CLOUDS WILL BE INCREASING AHEAD OF THE FRONT. SNOW SHOWERS ARE
POSSIBLE THIS EVENING WITH THE PASSAGE OF THE COLD FRONT WHICH
COULD LOWER VSBY BRIEFLY. WINDS WILL SHIFT TO THE NW AND BECOME
GUSTY. GUSTY NW WINDS WILL CONTINUE THROUGH THURSDAY UNTIL
PRESSURE GRADIENT LOOSES UP THURSDAY AFTERNOON AS HIGH PRESSURE
SETS IN.
LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 335 AM WEDNESDAY...MOST OF THE EXTENDED PERIOD WILL BE
CHARACTERIZED BY UNUSUALLY COLD TEMPERATURES AND GUSTY
NORTH/NORTHWEST WINDS WITH HIGH CONFIDENCE OF VFR CONDITIONS
PREVAILING THURSDAY AND FRIDAY. INCREASING WARM ADVECTION AHEAD OF
A DEVELOPING LOW OVER THE SOUTHERN PLAINS WILL LEAD TO CLOUD COVER
AND POSSIBLE LIGHT RAINFALL WITH OCCASIONAL MVFR CEILINGS BY
LATER ON SATURDAY THROUGH MUCH OF SUNDAY.
&&
.MARINE...
SHORT TERM /TONIGHT AND WEDNESDAY/...
AS OF 455 AM WEDNESDAY...ADJUSTED MARINE SCA HEADLINES. MAIN
CHANGE TO ISSUE GALE WARNING FOR ALL OF THE COASTAL WATERS AND
PAMLICO SOUND STARTING LATE THIS EVENING CONTINUING THU MORN. SCA
WILL BE IN EFFECT FOR THE REMAINDER OF THE WATERS.
HIGH PRESSURE BUILDS TOWARD THE AREA ALLOWING THE PRES GRADIENT
TO RELAX AND THE SPEEDS TO DROP BELOW SCA CRITERIA DURING THE
EARLY MORNING HOURS. HOWEVER...SEAS WILL REMAIN ELEVATED IN THE
OUTER COASTAL WATERS THROUGH THE DAY. DROPPED MENTION OF SCA AND
REPLACED WITH GALE WARNING HEADLINE. WINDS WILL INCREASE THIS EVENING
AHEAD OF AN ARCTIC COLD FRONT WITH MARGINAL GALES, GALE FORCE WIND
GUSTS, ACROSS ALL OF THE COASTAL WATERS BY LATE THIS EVENING
INCLUDING THE EASTERN PAMLICO SOUND AS WINDS BECOME NW WITH STG
CAA BEHIND THE ARCTIC COLD FRONT.
LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 340 AM WEDNESDAY...GUSTY WINDS AND ROUGH SEAS COUPLED WITH
VERY COLD ARCTIC AIR WILL CHARACTERIZE THE NEXT SEVERAL DAYS. GALE
CONDITIONS WILL BE UNDERWAY AT THE BEGINNING OF THE PERIOD WITH
N/NW WINDS REMAINING GUSTY AND SEAS ELEVATED INTO FRIDAY
AFTERNOON. THERE WILL BE A SHORT PERIOD FRIDAY NIGHT INTO EARLY
SATURDAY WITH THE HIGH OVERHEAD WHERE WINDS AND SEAS WILL BRIEFLY
DROP BELOW SMALL CRAFT ADVISORY CRITERIA...BUT WITH APPROACHING
LOW...WINDS BECOMING S/SW AND INCREASE AGAIN ON SUNDAY WITH SEAS
BUILDING QUICKLY TO SMALL CRAFT ADVISORY STATUS.
&&
.CLIMATE...
RECORD BREAKING COLD IS EXPECTED WITH AN ARCTIC AIRMASS THAT WILL
SETTLE INTO THE AREA WEDNESDAY NIGHT THROUGH FRIDAY. IN FACT...
SOME ALL TIME FEBRUARY RECORD LOW TEMPERATURES COULD BE
THREATENED ON FRIDAY MORNING.
THURSDAY FEB 19...
RECORD LOW MINIMUM RECORD LOW MAXIMUM
------------------ ------------------
NEW BERN........16 IN 1958 38 IN 2006
CAPE HATTERAS...18 IN 1958 35 IN 1958
GREENVILLE......14 IN 1958 30 IN 1958
MOREHEAD CITY...17 IN 1958 39 IN 1958
KINSTON.........12 IN 1902 27 IN 1958
JACKSONVILLE....20 IN 1973 39 IN 1993
FRIDAY FEB 20...
RECORD LOW MINIMUM RECORD LOW MAXIMUM
------------------ ------------------
NEW BERN........20 IN 1959 36 IN 1959
CAPE HATTERAS...21 IN 1993 35 IN 1958
GREENVILLE......17 IN 1979 37 IN 1958
MOREHEAD CITY...20 IN 1968 40 IN 1978
KINSTON.........17 IN 1941 35 IN 1993
JACKSONVILLE....21 IN 1958 38 IN 1972
ALL TIME FEBRUARY RECORD LOWS
-----------------------------
NEW BERN........6 IN 1973
CAPE HATTERAS...11 IN 1895
GREENVILLE......-2 IN 1899
MOREHEAD CITY...8 IN 1996
KINSTON.........0 IN 1912
JACKSONVILLE....9 IN 1996
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 1 PM EST
THURSDAY FOR AMZ136-137.
GALE WARNING FROM 11 PM THIS EVENING TO 7 AM EST THURSDAY FOR
AMZ135.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 7 AM EST
FRIDAY FOR AMZ130-131.
GALE WARNING FROM 11 PM THIS EVENING TO 10 AM EST THURSDAY FOR
AMZ150-152-154-156-158.
&&
SYNOPSIS...JAC
NEAR TERM...JAC/TL
SHORT TERM...JAC
LONG TERM...CTC
AVIATION...CTC/BM
MARINE...JAC/CTC
CLIMATE...Hazardous weather outlook, Feb 18, 5:26 AM EST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 526 AM EST WED FEB 18 2015 NCZ029-044>047-079>081-090>095-098-103-104-191030- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 526 AM EST WED FEB 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AREAS OF BLACK ICE ARE EXPECTED MAINLY ON UNTREATED ROADS THROUGH THIS MORNING UNTIL TEMPERATURES RISE ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED LIGHT SNOW SHOWERS ARE POSSIBLE EARLY WEDNESDAY EVENING WITH TRACE ACCUMULATIONS POSSIBLE...ESPECIALLY FOR EASTERN PORTIONS OF EASTERN NC. BITTERLY COLD WIND CHILL VALUES BETWEEN 0 AND 10 DEGREES ARE EXPECTED WEDNESDAY NIGHT AND BETWEEN -5 TO 5 DEGREES THURSDAY NIGHT AS RECORD COLD TEMPERATURES ARE EXPECTED. THESE VALUES HAVE THE POTENTIAL TO BURST PIPES ACROSS EASTERN NORTH CAROLINA...WITH BEACH COMMUNITIES ESPECIALLY VULNERABLE. MAKE SURE PIPES ADJACENT TO OUTSIDE WALLS ARE WELL INSULATED AND LEAVE WATER FAUCETS AT A SLOW DRIP OVERNIGHT. BRING PETS INSIDE AND REMEMBER TO CHECK UP ON THE ELDERLY DURING THE COMING COLD WAVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 6:31 AM EST | Gale Warning | MHX | 24 hr | |
| Feb 18, 6:31 AM EST | Small Craft Advisory | MHX | 54 hr | |
| Feb 18, 6:09 PM EST | Special Weather Statement | MHX | Greene, Pitt | 111 min |
Nearby
Wind Chill Advisories in North Carolina, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.